[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]
Re: [IP] Humalog side effects?
- Subject: Re: [IP] Humalog side effects?
- From: "Michael" <email @ redacted>
- Date: Wed, 9 May 2001 11:18:59 -0800
> I have been feeling weird and, (long story short), so went off my
> pump to MDI. Using Ultralente and humalog only for the bolus. I
> have been feeling better. I remember reading somewhere that some
> people were having adverse reactions to humalog, but I can't find it
> anywhere. Does this sound familiar to anyone. I may be weird (in
> fact I probably am), but I can't decide if it's the "pump" or the
> "insulin" that may be causing the problem. Any help or thoughts
> would be great.
A few new pumpers also feel "wierd" when there blood sugars get into
a more normal range on a regular basis. This takes a little while to
go away. Humalog allergy would most likely be manifested by one or
more symptoms such as body rash, early site failure, redness around
the infusion site, erratic bg's. In more severe cases, symptoms of
anphylaxis such as shortness of breath, tightness in the chest,
wheezing, dizziness, swollen tongue or face.
If any of the latter symptoms are present, you should see a doctor
asap and discontinue the use of humalog -- even by injection.
There is another more common sensitivity to Humalog discussed
frequently on the mail list which is manifested by short site life.
This is thought to be due to some protein chemistry interactions
between the Humalog and the infusion line. Mixing Humalog with
another insulin, such as a small amount of Velosolin, usually fixes
the problem. No one has reported any odd feelings with this problem
email @ redacted
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml